Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 21, 2025, 3:01 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2025, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 21, 2025, 4:32 PM CDT
- In force
- 91 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Tammany Parish, LA
The radar
The Hammond radar (KHDC), 45 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 12:54 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 12:54 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1254 PM CDT Thu Aug 21 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Friday night) Issued at 1245 PM CDT Thu Aug 21 2025 An approaching trough will linger over the area tonight through Saturday morning. Southerly surface winds will help to advect moist air into the area. This pattern combined with deep Gulf moisture will produce scattered to numerous showers and storms across the area. PWs will be around 2 inches, which will be around the 75-90th percentiles for SPC sounding climatology. Rainfall rates will be fairly efficient with any storm development. Generally, these storms will occur during the afternoon and early evening peak heating hours tonight and Friday. The main risk with these storms will be gusty subsevere winds (40-50mph) and locally heavy rainfall. Localized street flooding could be an issue, as well, especially if a storm sets up or stalls over an urban area. Temperatures will be generally in the low 90s with dewpoints in the upper 70s. MSW && .LONG TERM... (Saturday through Wednesday night) Issued at 1245 PM CDT Thu Aug 21 2025 The trough will slide south into the Gulf over the weekend. Rain chances will remain during the afternoon and evening hours Saturday and Sunday as the system moves slowly southward. Conditions will likely be a little drier on Sunday. The main concerns with these storms will be subsevere gusty winds (30-50mph) and locally heavy rainfall. Another cold front moves through the area Monday into Tuesday, helping to reinforce some cooler feeling temperatures. Generally, rain chances will be increased Monday afternoon and evening and Tuesday afternoon and evening. These storms will likely be later initiation, later into the evening, due to the more northerly flow pattern that will set up over the area. Generally, temperatures Monday through Wednesday will be in the low 90s with dewpoints in the low 70s and upper 60s across the area. Conditions start to dry out a little Wednesday and especially toward the end of next week. Still a lot of uncertainty, but generally expecting a drier pattern to start setting up from mid- week onward. MSW && .AVIATION... (18Z TAFS) Issued at 1245 PM CDT Thu Aug 21 2025 VFR conditions prevail at all area airports. TEMPO groups are in effect, which will include drops to MVFR conditions, for afternoon and evening showers and storms at most area airports. MSW && .MARINE... Issued at 1245 PM CDT Thu Aug 21 2025 Outside of showers and thunderstorms mostly favorable winds and seas are expected through the upcoming weekend. Winds will remain mostly onshore at or less than 10 knots. Winds and sea will increase in and around convection. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 90 71 92 / 30 60 20 40 BTR 73 91 73 92 / 40 70 20 40 ASD 72 90 71 91 / 50 70 40 70 MSY 78 93 77 92 / 40 80 40 70 GPT 74 90 74 89 / 50 70 40 70 PQL 73 90 72 90 / 40 70 50 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...MSW LONG TERM....MSW AVIATION...MSW MARINE...MSW
In the hours before
Special weather statement, Aug 21, 1:21 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
121 PM CDT Thu Aug 21 2025
LAZ084-211845-
Southern Livingston LA-
121 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
LIVINGSTON PARISH THROUGH 145 PM CDT
...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whitehall, or 17 miles southwest of Hammond. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitehall and Killian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3042 9061 3032 9048 3029 9054 3025 9055
3022 9060 3022 9063 3023 9066 3020 9068
3032 9078
TIME...MOT...LOC 1821Z 326DEG 4KT 3032 9065
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, Aug 21, 1:37 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
137 PM CDT Thu Aug 21 2025
LAZ058-079>084-211915-
Central Tangipahoa LA-Northern Livingston LA-Lower Tangipahoa LA-
Northern St. Tammany LA-Southern Livingston LA-
Southwestern St. Tammany LA-St. John The Baptist LA-
137 PM CDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST. JOHN
THE BAPTIST, WEST CENTRAL ST. TAMMANY, EAST CENTRAL LIVINGSTON AND
SOUTHERN TANGIPAHOA PARISHES THROUGH 215 PM CDT
...
At 137 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springfield to near Covington. These
storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hammond, Covington, Ponchatoula, Abita Springs, Albany, Madisonville,
Springfield, Robert, Killian, and W Lk Pontchartrain Buoy.
This includes the following Interstates...
Interstate 12 between mile markers 26 and 67.
Interstate 55 in Louisiana between mile markers 13 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3031 9001 3030 9004 3034 9010 3036 9019
3027 9030 3024 9046 3028 9044 3032 9047
3029 9052 3050 9073 3055 9003
TIME...MOT...LOC 1837Z 154DEG 2KT 3038 9052 3043 9012
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Aug 21, 1:55 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
155 PM CDT Thu Aug 21 2025
LAZ057-058-083>086-211930-
Northern Livingston LA-Southern Livingston LA-Western Ascension LA-
St. John The Baptist LA-St. James LA-Eastern Ascension LA-
155 PM CDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST CENTRAL ST. JOHN
THE BAPTIST, CENTRAL ASCENSION, NORTHEASTERN ST. JAMES AND CENTRAL
LIVINGSTON PARISHES THROUGH 230 PM CDT
...
At 155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livingston to French Settlement to 7 miles
east of Sorrento to near Garyville. Movement was west at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzales, Reserve, Laplace, Walker, Gramercy, Lutcher, Livingston,
Sorrento, French Settlement, Albany, Port Vincent, Springfield,
Edgard, North Vacherie, Garyville, Wallace, Whitehall, and South
Vacherie.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 182 and 200.
Interstate 12 between mile markers 17 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3054 9084 3056 9062 3044 9055 3030 9070
3017 9065 3004 9049 2992 9071 3009 9090
3031 9090
TIME...MOT...LOC 1855Z 086DEG 5KT 3046 9072 3030 9079 3018 9074 3006
9065
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Aug 21, 1:57 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
157 PM CDT Thu Aug 21 2025
LAZ080>082-211930-
Central Tangipahoa LA-Lower Tangipahoa LA-
Southwestern St. Tammany LA-
157 PM CDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL ST.
TAMMANY AND SOUTHEASTERN TANGIPAHOA PARISHES THROUGH 230 PM CDT
...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Robert, or 11 miles southeast of Hammond, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madisonville and W Lk Pontchartrain Buoy.
This includes the following Interstates...
Interstate 12 between mile markers 49 and 52.
Interstate 55 in Louisiana between mile markers 21 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 9009 3036 9019 3028 9028 3027 9033
3028 9032 3029 9030 3030 9035 3029 9038
3040 9044 3051 9028
TIME...MOT...LOC 1857Z 320DEG 5KT 3040 9031
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, Aug 21, 2:14 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
214 PM CDT Thu Aug 21 2025
LAZ058-079>082-212000-
Central Tangipahoa LA-Lower Tangipahoa LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-St. John The Baptist LA-
214 PM CDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST. JOHN
THE BAPTIST, SOUTHWESTERN ST. TAMMANY AND SOUTHERN TANGIPAHOA
PARISHES THROUGH 300 PM CDT
...
At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ponchatoula to near Lacombe. Movement was east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Slidell, Hammond, Covington, Ponchatoula, Pearl River, Abita Springs,
Madisonville, Springfield, Lacombe, Natalbany, Robert, Tickfaw, W Lk
Pontchartrain Buoy, and Slidell Airport.
This includes the following Interstates...
Interstate 12 between mile markers 34 and 79.
Interstate 55 in Louisiana between mile markers 14 and 38.
Interstate 59 in Louisiana near mile marker 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8971 3024 8999 3030 9002 3032 9007
3036 9019 3027 9030 3028 9045 3031 9045
3034 9050 3035 9048 3036 9051 3038 9050
3043 9055 3049 9057 3060 9057 3061 9050
TIME...MOT...LOC 1913Z 262DEG 14KT 3045 9045 3034 9000
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, Aug 21, 2:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
230 PM CDT Thu Aug 21 2025
LAZ056>060-065-212000-
St. Charles LA-Upper Terrebonne LA-Assumption LA-
St. John The Baptist LA-St. James LA-Upper Lafourche LA-
230 PM CDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN ST. JOHN
THE BAPTIST, SOUTHWESTERN ST. JAMES, SOUTHWESTERN ST. CHARLES, NORTH
CENTRAL TERREBONNE, NORTHWESTERN LAFOURCHE AND NORTHEASTERN
ASSUMPTION PARISHES THROUGH 300 PM CDT
...
At 229 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Convent to near Chackbay to
near Des Allemands. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thibodaux, Napoleonville, Lockport, Mathews, Schriever, Des
Allemands, Gray, South Vacherie, Convent, Supreme, Raceland,
Chackbay, Bayou Gauche, and Labadieville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2993 9113 2969 9087 2959 9049 2984 9038
2992 9069 3006 9081
TIME...MOT...LOC 1929Z 035DEG 7KT 3001 9086 2987 9074 2981 9051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:00 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 30 min |
| Aug 21, 1:21 PM CDT | Special Weather Statement | LIX | Livingston | 24 min |
| Aug 21, 1:37 PM CDT | Special Weather Statement | LIX | Tangipahoa | 38 min |
| Aug 21, 1:55 PM CDT | Special Weather Statement | LIX | Livingston, Saint James | 35 min |
| Aug 21, 1:57 PM CDT | Special Weather Statement | LIX | Tangipahoa | 33 min |
| Aug 21, 2:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 21, 2:14 PM CDT | Special Weather Statement | LIX | Saint Tammany | 46 min |
| Aug 21, 2:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 43 min |
| Aug 21, 2:30 PM CDT | Special Weather Statement | LIX | Assumption, Saint James | 30 min |
| Aug 21, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 27 min |
| Aug 21, 2:55 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 6 min |
| Aug 21, 3:04 PM CDT | Special Weather Statement | LIX | Ascension, Assumption | 41 min |
| Aug 21, 3:20 PM CDT | Areal Flood Advisory | LIX | Lafourche, Terrebonne | 16 min |
| Aug 21, 3:35 PM CDT | Special Weather Statement | LIX | Saint Charles | 40 min |
| Aug 21, 3:36 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Aug 21, 4:15 PM CDT | Special Weather Statement | LIX | Terrebonne | 30 min |
| Aug 21, 3:59 PM CDT | Special Weather Statement | LIX | Jackson | 31 min |
| Aug 21, 4:01 PM CDT | Special Weather Statement | LIX | George | 29 min |
| Aug 21, 5:06 PM CDT | Special Weather Statement | LIX | Harrison | 39 min |
| Aug 21, 5:27 PM CDT | Special Weather Statement | LIX | Jackson | 48 min |
| Aug 21, 6:22 PM CDT | Special Weather Statement | LIX | Walthall | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.